Alert archive / Minnesota / River Flood Warnings in 2020
River Flood Warning 24, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 7, 2020, 7:56 PM CST for Lyon County, Minnesota. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2020, 7:56 PM CST (01:56 UTC)
- Expired
- Mar 8, 2020, 2:16 PM CDT
- In force
- 17 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Lyon County, MN
The radar
The Sioux Falls radar (KFSD), 123 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Redwood River at Marshall (MSHM5).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05315000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
689
WGUS43 KFSD 080156
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
756 PM CST Sat Mar 7 2020
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Minnesota...
Redwood River Near Marshall
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Iowa...
Little Sioux River near Milford
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC041-059-090556-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/MIFI4.2.ER.200305T0307Z.200309T0600Z.000000T0000Z.NO/
756 PM CST Sat Mar 7 2020
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Little Sioux River near Milford.
* Until further notice.
* At 07PM Saturday the stage was 13.82 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river will crest near 14.7 feet by Monday March 09
then begin falling.
* At stages near 14.0 feet...Significant amounts of pasture and other
farm lands begin to flood.
&&
LAT...LON 4341 9527 4341 9521 4334 9520 4331 9515
4324 9517 4329 9524
$$
MNC083-090556-
/O.NEW.KFSD.FL.W.0024.200308T0156Z-200310T0000Z/
/MSHM5.2.ER.200307T2217Z.200307T2315Z.200309T0000Z.NO/
756 PM CST Sat Mar 7 2020
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Redwood River Near Marshall.
* Until Monday evening.
* At 06PM Saturday the stage was 14.93 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.00 feet.
* Forecast...The river will continue to fluctuate depending
on ice in the river and resulting ice jams. Warmer temperatures
on Sunday should help to continue to break up ice and push it
downstream.
* At stages near 14.0 feet...There will be minor flooding of low
lying areas outside of Marshall.
&&
LAT...LON 4436 9585 4441 9591 4453 9579 4453 9559
4448 9559 4448 9572
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
LITTLE SIOUX RIVER
MIFI4 12.0 13.82 Sat 7 PM 14.7 Mon 1 AM
REDWOOD RIVER
MSHM5 14.0 14.93 Sat 7 PM1 follow-up statement
121
WGUS83 KFSD 081916
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
216 PM CDT Sun Mar 8 2020
...The Flood Warning is cancelled for the following river in
Minnesota...
Redwood River Near Marshall
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
. Warning was cancelled due to river levels falling below flood stage,
but additional rapid rises remain possible due to ice jams as ice progresses downstream and a daily diurnal freeze/thaw cycle continues.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
MNC083-081946-
/O.CAN.KFSD.FL.W.0024.000000T0000Z-200310T0000Z/
/MSHM5.2.ER.200307T2217Z.200307T2315Z.000000T0000Z.NO/
216 PM CDT Sun Mar 8 2020
The Flood Warning is cancelled for
The Redwood River Near Marshall.
* At 01PM Sunday the stage was 12.14 feet.
* Flood stage is 14.00 feet.
* Forecast...The river will continue to fall over the next few days.
&&
LAT...LON 4436 9585 4441 9591 4453 9579 4453 9559
4448 9559 4448 9572
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
REDWOOD RIVER
MSHM5 14.0 12.14 Sun 2 PM 12.4 Mon 1 AM 15.2 Sat Mar 07What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 7, 4:54 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Mar 7, 4:54 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 454 PM CST Sat Mar 7 2020 .SHORT TERM...(This Evening through Sunday Evening) Issued at 344 PM CST Sat Mar 7 2020 Breezy conditions lighten up shortly after sunset, but will continue overnight as they remain strong enough to prevent the usual diurnal inversion from setting up. This will keep us well mixed near the surface, and will lead the overnight lows to remain in the mid 40s which are above our normal high temperatures for the day. As the ridge starts to weaken and move eastwards, southerly winds start to decrease as the surface front moves in from central South Dakota. This will leave us with one more day where temperatures remain well above normal, with areas along Highway 14 almost hitting 60 and those along the Missouri River reaching into the 70s. Models have been producing dewpoint temperatures that are too high, so went with solutions near the 25th percentile to keep them more representative through Sunday. High fire danger remains for south central South Dakota, with very high fire danger values in northeast Nebraska and west central Iowa with relative humidly values in the lower 30s to mid 40s and breezy conditions. The surface front will start to move through in the early afternoon, working its way southeastwards during the overnight period. Behind the front, gusty winds will find their way to the surface as strong cold air advection will be occurring causing gusts up to 35 mph. .LONG TERM...(Monday through Saturday) Issued at 344 PM CST Sat Mar 7 2020 As the front exits the area, chances for rain develop across far southeastern South Dakota and northwestern Iowa early Monday morning. As cold air continues to move in, areas along I-90 east of Mitchell into northwestern Minnesota have a slight chance at seeing some mixed precipitation. In this area, due to some warm air remaining above the cold air at the surface, some freezing rain is possible before a switch to all snow occurs later in the morning. That said, currently have PoPs below 25 percent in areas that could see mixed precipitation but the possibility is there. Areas along and north of I-90 could see up to a tenth of an inch of liquid, increasing amounts towards the SD/NE/IA border where up to half an inch of rain could fall. Temperatures rebound into the upper 30s and 40s as cloud coverage clears in the afternoon, which is near normal for this time of the year. A weak shortwave embedded in zonal flow moves through the area early Tuesday morning, giving us a chance at seeing some snow. As temperatures warm during the day the snow will turn to rain, with measurable amounts expected to remain low. If the activity can sustain itself, a switch back to snow is possible overnight into Wednesday. Another push of energy gives us a slight chance at some light rain Thursday morning, but besides that looks like a quiet rest of the work week with high temperatures in the 50s. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 452 PM CST Sat Mar 7 2020 Breezy southerly winds will continue into the evening, weakening some after dark. However, stronger winds above the surface will lead to LLWS overnight at the TAF sites. Breezy to gusty southerly surface winds will return for Sunday ahead of an incoming front and wind shift that will arrive toward the end of this TAF period. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...Trellinger LONG TERM...Trellinger AVIATION...Kalin
Hazardous weather outlook, Mar 7, 3:42 PM CST, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 342 PM CST Sat Mar 7 2020 IAZ012-020>022-031-032-NEZ013-014-SDZ050-057-063>071-082145- Sioux-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Dixon-Dakota- Gregory-Brule-Charles Mix-Douglas-Hutchinson-Turner-Lincoln- Bon Homme-Yankton-Clay-Union- 342 PM CST Sat Mar 7 2020 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, northeast Nebraska, south central South Dakota and southeast South Dakota. .DAY ONE...This afternoon and tonight. Breezy southerly winds with gusts up to 35 mph combined with low humidity will lead to high to very high fire danger this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Breezy southerly winds with gusts up to 30 mph combined with low humidity will lead to high to very high fire danger Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ001>003-013-014-MNZ071-072-080-081-089-090-097-098-SDZ038>040- 052>056-058>062-082145- Lyon-Osceola-Dickinson-O'Brien-Clay-Lincoln-Murray-Cottonwood-Nobles- Jackson-Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-Sanborn- Miner-Lake-Moody-Aurora-Davison-Hanson-McCook-Minnehaha- 342 PM CST Sat Mar 7 2020 This Hazardous Weather Outlook is for northwest Iowa, southwest Minnesota, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Well above average temperatures through Sunday will accelerate remaining snowpack melt, leading to rises on some area streams and rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:52 AM CDT | River Flood Warning | FSD | Lyon | 29 hr |
Nearby
River Flood Warnings in Minnesota, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.